Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Severe weight gain after hepatitis C treatment. Why?

im a rapid responder for hep c treatment. end of last month of triple play treatment . not detected not detected. yay But wait a minute lab test shows alt and ast are both 118. i see it rose up these last 2 months in treatment. i did gain 60 lbs in 6 months of treatment. Why are my alt and ast high and everything else normal.
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
AST (SGOT) and ALT (SGPT) are sensitive indicators of liver damage from different types of disease. But it must be emphasized that higher-than-normal levels of these liver enzymes should not be automatically equated with liver disease. They may mean liver problems or they may not.If the treatment is working, ALT levels often come down to normal. If the ALT level decreases quickly in the treatment process, this is a positive factor in the response to treatment. The interpretation of elevated AST and ALT levels depends upon the whole clinical picture and so it is best done by doctors experienced in evaluating liver disease.
coming to your weight gain after treatment-during the treatment people loose weight and immediately after the completion of the treatment as a compensatory reaction they will have weight gain.Thank you.
Answered: Sun, 23 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor